U.S. doctors online nowAsk doctors free
MA
A female asked:

I'm on gabapentin 600mg 3x a day... need to wean off because of side affects... taking it for back and leg pain.

1 doctor answer2 doctors weighed in
Dr. Donald McCarren
Neurology 37 years experience
Weaning is wise: For any centrally acting agent one should not stop it abruptly. My advise would be to wean one tablet every 5 days until done- 10 days in your case as reported for 1800 mg a day. If that is too much too quick you may want to get a script for the 300 or 100 mg tablets. Good luck and well wishes.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 16, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.